Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Has anyone else tried to go off Effexor xr ?

I am having the worst withdrawl symptoms and wonder if they will last much longer. Will things go back to normal or will some things linger. I have fatique, crazy nightmares Chronic pain and headaches. Vertigo and extreme anxiety. Is this normal or should I be conserned?

Answer Question
 
missv66

Asked by missv66 at 8:31 AM on Jan. 14, 2009 in Health

Level 1 (0 Credits)
Answers (10)
  • You should contact your dr. You should never stop any medication like effexor cold turkey. Its very bad for your body.
    gemgem

    Answer by gemgem at 8:32 AM on Jan. 14, 2009

  • Effexor withdrawal can be really tough. That's why it's advisable to wean off of it very, very slowly, under the care and supervision of a doctor (preferably a psychiatrist). I did wean off of it several years ago. It took me several months, but I was able to do it without experiencing any withdrawal because I took it so slowly. Did you stop cold turkey? Some of what you describe should go away with time. But it's possible that your anxiety and fatigue is more than just a withdrawal symptom, but rather a symptom of depression and/or anxiety disorder that was being eased by the Effexor. And if that is the case, you'll need to come up with a plan to deal with that.

    BlueFrogMama

    Answer by BlueFrogMama at 8:42 AM on Jan. 14, 2009

  • i was on effexor. it was a good med for me. but i got perggers and didnt feel comfortable staying on it. So I just stoped using it. it was a bumpy road. good luck!
    russian-mommy

    Answer by russian-mommy at 10:10 AM on Jan. 14, 2009

  • I am convinced Effexor is the devils way of trying to kill me. I damn near wanted to check myself into a hospital coming off that. The brain zaps were the worst. And I DID wean off slowly. To the point of opening up the 37mg capsule and counting out the time released balls. I was off work for 2 days, I couldn't concentrate, was shakey, had electric shock feelings, sweating, nausea. It was HORRIBLE. And this was trying to wean off of like 10 little time release balls, not even a whole pill. Good luck. Try taking some dramamine. That helped me a little and it will pass. But I really didn't feel 100% for several weeks.
    Anonymous

    Answer by Anonymous at 10:37 AM on Jan. 14, 2009

  • I didn't have a choice to go off cold turkey. It almost killed me. I took just one pill and my liver shut down. I don't recommend that stuff to anyone!
    SabrinaMBowen

    Answer by SabrinaMBowen at 12:13 PM on Jan. 14, 2009

  • Yes but it was a gradual withdrawl. I had no side effects. My psychiatrist was involved with the process and I suggest not doing this on your own.
    Anonymous

    Answer by Anonymous at 12:19 PM on Jan. 14, 2009

  • I went to my doc & got the regular effexor tablets. I started with 50 mg tabs & cut them in half (I was only on 75 mg). I took half in the morning & half at nite. I very slowly over 6 months cut them into smaller doses. If the withdrawl symptoms got too bad I would bump it back up a little. Finally toward the end I started taking ginger for dizziness & vertigo and b6 for nasuea. I took motrin for the headaches. I was finally able to get off that crap, but I didn't always listen to my doctor. Her suggestion just made me feel worse & it was tapering too much too fast. I googled Effexor withdrawl symptoms & found some sites w/ helpful suggestions. But my doc was also involved & I let her know what I was doing. She said what I was doing was fine & to let her know if anything changes. Good luck. I know now that I'm off it I feel so much better!
    anime_mom619

    Answer by anime_mom619 at 12:48 PM on Jan. 14, 2009

  • Effexor XR made me hallucinate after about 30 days of being on it. I now take Cymbalta.
    Anonymous

    Answer by Anonymous at 12:59 PM on Jan. 14, 2009

  • I had a bad experience trying to quit Effexor XR cold turkey! I was sick to my stomach constantly, and had these brain zaps that were awful! I lasted about a week and started taking it again - all symptoms stopped almost immediately. I was scared I would never feel better! I would check with your doctor ASAP! Take care! Julie
    silverjules

    Answer by silverjules at 6:36 PM on Jan. 14, 2009

  • No, I had the same symptoms..U should have slowly taken yourself off..they will go away in a week or so .
    sydsmom2

    Answer by sydsmom2 at 7:16 PM on Jan. 14, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
implanon bleeding

Next question overall (Pregnancy)
Little Trickle